Alabama, 2008

Funnel Cloud in Alabama, June 10, 2008

June 10, 2008 · NWS MOB · 1 event in 1 county or zone

A funnel cloud was observed near Dauphin Island. The funnel never touched down and dissipated.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A funnel cloud was observed near Dauphin Island. The funnel never touched down and dissipated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 2:50 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 10, 2:50 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT TUE JUN 10 2008

.SHORT TERM TONIGHT THROUGH FRIDAY NIGHT...UPPER SHORTWAVE PASSING
OVER THE FORECAST AREA WILL WEAKEN...FOLLOWED BY THE REBUILDING OF A
WEAK UPPER RIDGE. A SOUTHERLY LOW LEVEL FLOW WILL PERSIST THROUGH
THE SHORT TERM AS SURFACE-BASED HIGH PRESSURE REMAINS ACROSS THE
WESTERN ATLANTIC AND NORTHEAST GULF OF MEXICO. WILL HAVE DIURNALLY
DRIVEN CONVECTION EACH MORNING AND AFTERNOON...INITIATED BY
DECREASING STABILITY AND SEA BREEZE DEVELOPMENT. COLLIDING OUTFLOW
BOUNDARIES WILL ALSO HELP INITIATE FURTHER STRONGER STORMS. MLCAPES
BETWEEN 1000-1500 J/KG SHOULD LEAD TO A FEW OF THE PULSE-TYPE
THUNDERSTORMS BECOMING STRONG TO SEVERE IF SUSTAINED UPDRAFTS EXIST
IN THE HAIL GROWTH REGION BETWEEN H60 AND H40. MARGINAL HAIL UP TO
PENNY SIZE AND DAMAGING WET MICRO-BURST WINDS WILL AGAIN BE THE MAY
THREATS. WENT WITH A BLEND OF MAV/MET TEMP GUID FIRST FIVE PERIODS.
/22

&&

.LONG TERM SATURDAY THROUGH TUESDAY...A FULL-SCALE PATTERN CHANGE
TAKES PLACE LATE IN THE WEEK INTO THE WEEKEND AS A TROUGH DEVELOPS
OVER THE EASTERN STATES. THIS WILL SHOVE THE RIDGE OF HIGH PRESSURE
WESTWARD AND ALLOW A WEAKENING FRONT TO MOVE INTO THE SOUTHEASTERN
STATES SATURDAY AND SUNDAY. THIS FRONT WILL LIKELY STALL JUST TO THE
NORTH OR OVER THE AREA OVER THE WEEKEND AND WHEN COMBINED WITH THE
SEABREEZE...WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND AND INTO THE FIRST PART
OF NEXT WEEK. ABUNDANT CLOUDS AND PRECIPITATION WILL HOLD TEMPS NEAR
OR SLIGHTLY BELOW CLIMATOLOGICAL VALUES THROUGH MUCH OF THE
EXTENDED. /13

&&

.MARINE...HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL GRADUALLY
WEAKEN THROUGH THE REMAINDER OF THE WEEK. A LIGHT SOUTHERLY WIND
FLOW...MOSTLY DURING THE AFTERNOON AND EVENING HOURS...CAN BE
EXPECTED THROUGH FRIDAY...BECOMING WEST TO SOUTHWEST DURING THE DAY
OVER THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE BETTER DEVELOPED
THROUGH THE REMAINDER OF THE WEEK. WINDS AND SEAS WILL BE HIGHER
NEAR SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. /32

&&

.FIRE...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE
FORECAST PERIOD. A LIGHT SOUTH TO SOUTHEAST WIND FLOW WILL MAINTAIN
ABUNDANT LOW LEVEL MOISTURE OVER THE REGION WITH AFTERNOON RELATIVE
HUMIDITY VALUES REMAINING GENERALLY NO LOWER THAN AROUND 50 PERCENT.
/22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  88  71  89 /  30  40  30  30
PENSACOLA   73  89  74  88 /  20  40  30  30
DESTIN      75  87  76  87 /  20  40  30  30
EVERGREEN   68  89  68  90 /  20  50  30  30
WAYNESBORO  68  89  69  90 /  30  40  30  30
CAMDEN      68  89  69  90 /  30  50  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 10, 4:30 AM CST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE JUN 10 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST
MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE COAST THIS
MORNING ARE EXPECTED TO REDEVELOP NEAR THE INTERSTATE 10 CORRIDOR
LATER THIS MORNING AND DRIFT NORTH THROUGH THE AFTERNOON. A FEW
STORMS CAPABLE OF PRODUCING HEAVY RAIN AND STRONG GUSTY WINDS. THE
BETTER CHANCE OF STRONG STORMS WILL BE OVER THE NORTHWEST
ZONES...MAINLY WEST OF A CAMDEN TO LEAKESVILLE LINE AND OVER THE
SOUTHEAST...EAST OF A PENSACOLA TO GREENVILLE LINE. ALONG WITH THE
RISK OF STRONG GUSTY WINDS AND LOCALIZED HEAVY RAIN...FREQUENT
LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID
MORNING WEDNESDAY.  A FEW STORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...HEAVY RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED
AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 1:05 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT TUE JUN 10 2008

ALZ056-101930-
CONECUH-
205 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY...

AT 203 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR BELLEVILLE...AND MOVING NORTHEAST AT 9 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE...NICHBURG AND LOREE THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 1:07 PM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
207 PM CDT TUE JUN 10 2008

ALZ055-056-059-101930-
ESCAMBIA-CONECUH-MONROE-
207 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...CONECUH
AND MONROE COUNTIES...

AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF URIAH...AND MOVING NORTHEAST AT 21
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GOODWAY AND MEGARGEL THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jun 10, 2:02 PM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
302 PM CDT TUE JUN 10 2008

ALZ056-057-102030-
CONECUH-BUTLER-
302 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND BUTLER
COUNTIES...

AT 258 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF I65 AND CR 7...AND MOVING EAST AT 5
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND CR 7...GARLAND AND STARLINGTON THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 2:31 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT TUE JUN 10 2008

ALZ056-059-060-102115-
ESCAMBIA-COVINGTON-CONECUH-
331 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...COVINGTON
AND CONECUH COUNTIES...

AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR US 29 AND CR 43...AND MOVING EAST AT 9 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BRADLEY...BROOKLYN...DIXIE AND PLEASANT HOME THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 3:37 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT TUE JUN 10 2008

MSZ075-102200-
PERRY-
INCLUDING THE CITIES OF...NEW AUGUSTA...
437 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER PERRY COUNTY...

AT 432 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WINGATE...AND MOVING EAST AT 9 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FERGUSON...KITTRELL AND BEAUMONT THROUGH 500 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 10, 3:47 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT TUE JUN 10 2008

ALZ055-056-102215-
CONECUH-MONROE-
447 PM CDT TUE JUN 10 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND MONROE
COUNTIES...

AT 445 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF PINE ORCHARD...AND MOVING EAST AT 7
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PINE ORCHARD...TURNBULL AND MIDWAY THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 49 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Mobile

When
June 10, 6:10 PM CST to 6:12 PM CST
Where
Mobile County, Dauphin Is
Reported by
Trained Spotter
Coordinates
30.250, -88.120

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118993.